• Bone Strengthener

    Asked by Lauren65 on Friday, March 4, 2016

    Bone Strengthener

    So, I was recently diagnosed with a reoccurrence to my bones. My oncologist is starting me on Aredia. Has anyone ever heard of this drug? and what are the side effects. I took Zometa about a year ago, and I had horrendous side effects. Any advice would be greatly appreciated.

    9 Answers from the Community

    9 answers
    • YvonneD's Avatar
      YvonneD

      My doctor has me on a monthly regimen of X Geva for my bones. I have been taking them since
      May of last year. Never heard of either of the drugs you mentioned. Sorry.

      over 5 years ago
    • Stu-blue's Avatar
      Stu-blue

      I am also on Xgeva once a month for my bones and I'm not having any major side effects.

      over 5 years ago
    • Lauren65's Avatar
      Lauren65

      Going to ask my doctor about Xgeva.

      over 5 years ago
    • lujos' Avatar
      lujos

      Hi Lauren65, it's a drug in the bisphosphonates category, see http://chemocare.com/chemotherapy/drug-info/aredia.aspx

      over 5 years ago
    • Lauren65's Avatar
      Lauren65

      I was hoping to find anyone who has actually taken Aredia and what their side effects were.

      over 5 years ago
    • lujos' Avatar
      lujos

      Ah, ok. Sounds like the forum members are usually given something else, by the relative lack of response. I can't take bisphosphonates at all.

      over 5 years ago
    • Lauren65's Avatar
      Lauren65

      The last one I tried to take (Zometa) was AWFUL, I wasn't able to tolerate it. If I can't tolerate this, then going to see if they can switch me to Xgeva. But at the end of the day, my oncologist tells me I will need to choose the lesser of all the evils. Ugh

      over 5 years ago
    • lujos' Avatar
      lujos

      Isn't that always the way? I'm taking Femara (letrozole) now, as my onc says it's the best for my case, and blocks almost all the estrogen production. But boy, does that come at a physical cost! I'm luckier than many, but am having major problems with accelerated arthritis in my hands... "the cost of survival", eh?!

      over 5 years ago
    • Lauren65's Avatar
      Lauren65

      I already have arthritis in my hands. Oh Joy. Can't someone create a drug with BETTER Side effects? Like, periods of invisibility, or cat like reflexes, or eyes that randomly change color! Vomiting and nausea are getting REAL old!

      over 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.